BACKGROUND: Survivors of a cardiac arrest often have persistent cardiovascular derangements following cardiopulmonary resuscitation including decreased cardiac output, arrhythmias and morphological myocardial damage. These cardiovascular derangements may lead to an increased susceptibility towards the external and internal environment of the cardiovascular system as compared to the healthy situation. METHODS: Here we tested the hypothesis that the cardiovascular system in healthy rats and rats resuscitated from a cardiac arrest may be differentially affected by a transient receptor potential vanilloid type 1 agonist, by continuous intravenous infusion of dihydrocapsaicin (DHC). RESULTS: Compared to baseline, infusion of DHC caused an initial increase in mean arterial blood pressure in both healthy and resuscitated rats of 25% and 10%, respectively. Also, we observed an initial response of tachycardia in both healthy and resuscitated rats of 30% and 20%, respectively. Then, at high levels of DHC infusion (> 2.0 mg/kg/hr) we observed two single episodes of transient bradycardia and hypotension in 33% of the healthy rats, which was consistent with a TRPV1 agonist induced Bezold-Jarisch reflex. In contrast, in resuscitated rats we observed multiple episodes of bradycardia/hypotension in 100% of the rats and at a dose of DHC of 0.65 mg/kg/hr. Notably, this DHC effect could be completely blocked in the resuscitated rats by pre-treatment with atropine, a muscarinic acetylcholine antagonist. CONCLUSIONS: Our results indicate that the susceptibility of the rats towards TRPV1 agonist induced Bezold-Jarisch reflex is increased in those resuscitated from cardiac arrest compared to the healthy situation.
Increased susceptibility to cardiovascular effects of dihydrocapcaicin in resuscitated rats : cardiovascular effects of dihydrocapsaicin / K. Fosgerau, G. Ristagno, M. Jayatissa, M. Axelsen, J. Gotfredsen, U. Weber, L. Kober, C. Torp-Pedersen, C. Videbaek. - In: BMC CARDIOVASCULAR DISORDERS. - ISSN 1471-2261. - 10(2010), pp. 39.1-39.10.
|Titolo:||Increased susceptibility to cardiovascular effects of dihydrocapcaicin in resuscitated rats : cardiovascular effects of dihydrocapsaicin|
|Settore Scientifico Disciplinare:||Settore MED/41 - Anestesiologia|
|Data di pubblicazione:||2010|
|Digital Object Identifier (DOI):||http://dx.doi.org/10.1186/1471-2261-10-39|
|Appare nelle tipologie:||01 - Articolo su periodico|